Azathioprine

Hi I have WG been to see consultant she seems pleased with my progress all blood are fine. Had 6th cycle of cyclo 4 more to go remains on 10mg prednisolone. I was informed will have new medication of azathioprine taken orally when I finish the 10th cylco in March.

Will see drug education nurse in April before taking the new drug, it all new to me, had anyone experience this? Any adivce or information inbe greatly appreciated Diane

10 Replies

oldestnewest
  • Morning Diane

    I have MPA. I also had 10 cyclo and am now on aza. I have taken it for 3 years with no side effects.I was able to stop taking steroids after a few months. I would just say take it with or after meals. Hope it is as effective for you as it had been for me. Best wishes Lynne.

  • Thats good hopefully it effective for me too lynne, had enough of feeling qeasey with the cyclos.

  • I well remember that feeling. In my experience it is a bit of a long slow job so you do need patience but once the cylo finishes you will begin to feel an improvement. For me it was so gradual that it was only looking back I realised how far I had come. I am now loads better with just a few niggely things wrong that don't cause me too much trouble. I have been very lucky, I feel.

    Fingers crossed for you

    Lynne

  • Thank you lynne, beng on cyclo it getting me down and upset, keep thinking 4 more to go with a dread, hate feeling poorly started with headache now, had cyclo yesterday still feelig very sickly :( Diane

  • I do feel for you. I used to have to go to bed the day it was done as I couldn't stand the light or the TV so I used to listen to plays etc on the radio. Soothing music as well helped. Perhaps I should have got some language tapes then I might have done something useful with my time. I am joking of course. I was happy to let time pass me by for at least 6 months.I found giving in and sleeping whenever I felt grotty worked for me, if it is at all possible. They say your body repairs best at rest so I made that my excuse. But having said that you will get there soon. More than half way now. Hope your headache goes soon.

    Lynne

  • Forgot to mention. I used to break into tears when I was having cyclo towards the last few. When asked I couldn't say why. I think it just having a depressive effect on me. I did pick up after a few days after though. I suppose it is bound to have some effect when you consider what it is doing to your body. So long as it does the trick it will be worth it even though it doesn't feel like it at the time.

    Take care

    Lynne

  • Hi Diane,

    I also have WG , I had 10 cycles of cyclo and large dose of prednisolone . I was lucky I didn't have much side effects from the cyclo apart from feeling tired the next day with a slight headache but by the time i got half way through that disappeared . By the time I had my 9 infusion and reduction in the prednisolone my consultant came to the conclusion it hadn't worked . My steroids was increased while I waited for funding for rituximab I had 4 cycles of that and then I started on azathioprin . I did feel sick to start with but I persevered and now take 75mg in the morning and at night , steroids are now down to 5mg per day. I have heard people say they feel better straight away after their treatment but like Lynne it was looking back that makes you realise how far you have come . My weekly blood tests are now monthly, it's a long slow progress but I remind myself everyday how far I have come, how much better I feel and I'm still here to share my tale .

    Best wishes

    Lorraine

  • Thank you Lynne I were the same was in tears yesterday felt I couldn't take it anymore ended up texting my rhumy nurse, went in hospital this morning to check my obs and blood all fine. Consultant decided to reduce the dose of cyclo as wass on 3000ml! Severe side effect I'm having never felt so poorly!

    Even taking sick tabets doesn't help, they have given me stronger one seems to settle down.

    Hope next infusion would be easier for me will be jn 3 weeks give me time to reciver. Diane x

  • Lorraine

    You had good treatments that really good, the first 5 cyclos I were fine only feeling tiredness and slight headache....but the last two I effected me badly couldn't understand why, now doc will reduce my dose see what happen...before I was diagnosed I was fine apart from the pains on my lung. Since diagnosis ive been ill! It's the treatment s and medication making it not forgetting the hot/cold sweats :) ....just hope it all worth once in remission. On 10mg pred now,...so glad for this website makes me feel I'm not alone can share with others like me ..xx

  • Hi I have MPA, also had 10 pulses of cyclo then went to azaithioprine initially as building up the dose I was fine and then suddenly unwell, stopped the azaithioprine and had bloods done which showed it had effected my liver and they were all significantly raised. On stopping azaithioprine after a few weeks everything went back to normal and now on Mycophenalate 1G bd. this fingers Xd seems grand. Others get on with it fine. Have the faith...

You may also like...